Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Help...mouth sores?
    avatar
    sherrie60 posted:
    Hi, I have been diagnosed since October and am on plaquenil, prednisone, folic acid, methotrexate (injections), and Enbrel. The Enbrel is not working and my rheumy said we will be changing it next visit. This weekend I started having a sore mouth. It gradually got worse and Monday morning I woke up with thrush (yeast infection in the mouth) like babies get. I know this means that my immune system is lowered which is what we want, but how common is this?

    "...and the hits just keep on cummin'. "

    Sherrie
    Reply
     
    avatar
    LCover responded:
    Hi Sherrie,

    I would recommend calling your doctor to let them know. Don't quote me on this, but I know that taking biologics can make it harder for your body to fight infections and I thought thrush was indicated as a possible side effect of Enbrel, but you need to find out from your doctor for sure.

    I found some information on WebMD under the medication side effects.

    Good luck & I hope you get some relief.

    LC
     
    avatar
    sherrie60 replied to LCover's response:
    Thanks, the "thrush" (yeast infection) in the mouth has gone away. The doc called a script in for a "swish and swallow" med. It seems that the biologics ar working for me. My immune system is down and now the opportunistic organisms (yeast) are taking the opportunity to set up housekeeping. Great...at least something is working. My doc says she will refill the med when ever I need it. Great.

    Sherrie


    Helpful Tips

    Dry eyes and dry mouthExpert
    Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
    Was this Helpful?
    41 of 48 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.